Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 13, NWS Corpus Christi, TX

April 5, 20236 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 5, 2023, 6:44 PM CDT for 6 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2023, 6:44 PM CDT (23:44 UTC)
Expired
Apr 5, 2023, 10:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2023-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2023-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 314 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1741 J/kg
Mixed-layer CIN
-351 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
314 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS74 KCRP 052344
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
644 PM CDT Wed Apr 5 2023

TXZ242-243-245-342>347-442-443-447-060745-
/O.NEW.KCRP.WI.Y.0013.230405T2344Z-230407T0200Z/
Inland Kleberg-Inland Nueces-Coastal Aransas-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Rockport, Fulton, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Seadrift, Port Lavaca, Port O Connor, and Port Aransas
644 PM CDT Wed Apr 5 2023

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THURSDAY...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of south Texas.

* WHEN...Until 9 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JCP
2 follow-up statements
451 
WWUS74 KCRP 060017
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
717 PM CDT Wed Apr 5 2023

TXZ242-243-245-342>347-442-443-447-060200-
/O.EXT.KCRP.WI.Y.0013.000000T0000Z-230406T0200Z/
Inland Kleberg-Inland Nueces-Coastal Aransas-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Rockport, Fulton, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Seadrift, Port Lavaca, Port O Connor, and Port Aransas
717 PM CDT Wed Apr 5 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of south Texas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JCP
504 
WWUS74 KCRP 060157
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
857 PM CDT Wed Apr 5 2023

TXZ242-243-245-342>347-442-443-447-060300-
/O.EXT.KCRP.WI.Y.0013.000000T0000Z-230406T0300Z/
Inland Kleberg-Inland Nueces-Coastal Aransas-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Rockport, Fulton, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, 
Austwell, Seadrift, Port Lavaca, Port O Connor, and Port Aransas
857 PM CDT Wed Apr 5 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Northeast winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of south Texas.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

JCP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:59 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 5, 3:59 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
359 PM CDT Wed Apr 5 2023

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Tonight through Thursday) Issued at 355 PM CDT Wed Apr 5 2023

Key Messages:

 - Cold front nearing the coast late this afternoon, will stall
across the coastal waters by this evening.

 - Numerous showers and scattered thunderstorms expected.

 - Marginal risk of severe thunderstorms tonight through Thursday.

 - Marginal to slight risk of excessive rainfall beginning tonight
through Thursday.

 - Minor coastal flooding possible tonight through Thursday morning.

 - Moderate risk of rip currents tonight.

A cold front has moved across S TX today and is currently nearing
the coast. Models indicate the front will stall across the coastal
waters this evening. The question is just how close to the coast
will the front be located. Scattered showers and a few thunderstorms
have developed throughout the day as the front moved southeastward.

North to northeast low level winds will usher deeper moisture into S
TX under the dome of colder air. Moisture aloft will also increase
with moisture being drawn in from the Pacific Ocean. Model soundings
indicate a slightly drier layer in the mid levels, but overall,
PWATs are progged to increase to between 1.6-1.9 inches.

There may be a brief respite to the rain this evening as an upper
level short wave exits the area, then rain increases again as the
next short wave tracks northeast across S TX overnight into Thursday
morning.

Mid level instability, the short wave and strong diffluence aloft
will be conducive for elevated thunderstorm development overnight
into Thursday morning with a few storms possibly producing hail.
Some storms may become severe with large hail of 1 inch or greater.
Damaging winds will also be a possible threat with the stronger
storms.

Thursday looks to be a n overcast, chilly wet day with additional
showers and thunderstorms possible off and on throughout the day in
response to yet another upper level disturbance moving across S TX
Through Thursday afternoon.

As for flooding potential, widespread flooding is not anticipated at
this time through Thursday. However, high rainfall rates could lead
to localized flooding in flood prone areas. Most of the rain will be
beneficial.

&&

.LONG TERM...
(Thursday Night through next Tuesday) Issued at 355 PM CDT Wed
Apr 5 2023

Long Term Key Messages:

- Locally heavy rainfall possible Thursday night through Friday
morning.

- Potential for minor coastal flooding Friday and Saturday.

Deep moisture axis will be over the coastal plains Thursday night,
inland from the frontal boundary situated over the northwest Gulf of
Mexico. Models show precipitable water values ranging from 1.6
inches over the western Brush Country to near 2 inches along the
coast. Models show 85H moisture flux convergence increasing along
the coast during the evening hours. A coupled upper level jet
structure will develop Thursday night, with the right entrance
region of jet lifting over southeast Texas while the left exit
region of 25H jet of 90-100 knots moves across northeast Mexico into
south Texas. This will provide very strong upper level divergence
over the coastal plains Thursday night. Elevated instability will be
in place with MUCAPE values from 1000 J/kg inland to near 2000 J/kg
over the coastal waters. Widespread convection is expected Thursday
night and increased the probability of thunderstorms to likely
Thursday evening and into the coastal waters Thursday night. Some of
these elevated storms will be capable of producing large hail.
Another aspect is the potential for locally heavy rainfall. 850-300
mb flow does weaken Thursday night to 15-20 knots with steering flow
aligned parallel to the low level convergence axis. So 2-3 inches of
rain appears likely over the coastal plains with isolated higher
amounts possible.

Shower activity will linger through the morning hours Friday,
especially over the coastal plains. Rain chances will gradually
diminish from west to east Friday afternoon and evening as drier and
more stable air moves in from the west as the upper level short wave
trough moves to the northeast across Texas. Cool temperatures will
occur Friday and Saturday as surface high pressure ridge settles in
to the region. An upper level ridge over the southern Rockies Monday
will move into Texas on Tuesday. A warming trend will occur next
week back to above normal by Wednesday.

PETSS shows tide levels will approach levels that could lead to
minor coastal flooding around high tides Friday and Saturday. With
northeast winds Friday, rip current risk could be moderate.

&&

.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Wed Apr 5 2023

Showers and a few thunderstorms have developed this afternoon and
will continue to develop across S TX through the afternoon in
response to a cold front moving southeast toward the coast. Gusty
north to northeast winds can be expected behind the front.
Conditions are expected to deteriorate this afternoon through
tonight and into Thursday as additional elevated convection
develops across the region as a series of disturbances interact
with abundant moisture. Prevailing MVFR conditions this afternoon
are expected to lower to IFR tonight and continue Thursday.
Periods of heavier rainfall with stronger storms will lead to LIFR
conditions at times. Showers and thunderstorms are expected to
occur off and on through the end of the work week.

&&

.MARINE...
Issued at 355 PM CDT Wed Apr 5 2023

Seas will remain elevated through this evening, therefore the Small
Craft Advisory has been extended until 10 PM for the offshore
waters. The nearshore waters have also been included in the Small
Craft Advisory as winds are expected to shift to the northeast and
strengthen to around 20 knots through the evening hours as a cold
front drifts across the coastal waters. The front is expected to
stall and trigger numerous showers and scattered thunderstorms
overnight through Thursday. SCEC conditions with a moderate
northeast wind Thursday night, with SCA conditions possible over
the near shore waters, will weaken slightly for Friday as a low
pressure area along the frontal boundary drifts back into the
offshore waters. Widespread showers and scattered to numerous
thunderstorms are expected Thursday night into Friday. The flow
will become moderate northerly Friday night as high pressure
builds into the region and continue into Saturday morning, while
rain chances diminish by Friday night. A weak to moderate offshore
flow will occur from Saturday night through Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    59  69  60  68 /  80  90 100  90
Victoria          57  67  58  65 /  80  90 100  90
Laredo            57  63  58  64 /  70  80  90  80
Alice             56  65  57  67 /  80  90 100  90
Rockport          61  73  62  70 /  70  90 100  90
Cotulla           55  62  58  64 /  70  80  90  90
Kingsville        58  67  59  67 /  80  90 100  90
Navy Corpus       63  70  64  70 /  80  90 100  90

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 PM CDT this evening for TXZ345-442-
     443-447.

     Coastal Flood Advisory from 9 PM this evening to 11 AM CDT
     Thursday for TXZ345-442-443-447.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ250-255-
     270-275.

&&

SHORT TERM...TE/81
LONG TERM....TMT/89
AVIATION...TE
Hazardous weather outlook, Apr 5, 4:07 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
407 PM CDT Wed Apr 5 2023

TXZ229>234-239>247-342>347-442-443-447-062115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
407 PM CDT Wed Apr 5 2023

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected across the area tonight. A
Marginal risk of severe thunderstorms is in effect for portions of
the Coastal Plains through tonight. Large hail and damaging winds are
the primary threats.

Slight risk of excessive rainfall in effect for portions of South
Texas through tonight.

High risk of rip currents through early this evening across the
Gulf-facing beaches of the Middle Texas Coast. Moderate risk of rip
currents tonight.

Coastal Flood Advisory is in effect tonight for Gulf-facing beaches

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms will be possible Thursday and Friday.
Some of the storms could become strong to severe Thursday and
Thursday night, capable of producing strong winds and hail.

There is a slight risk of excessive rainfall for much of the area
Thursday and Thursday night. Locally heavy rainfall is possible and
may lead to localized flooding.

The risk for rip currents will likely be high for Gulf facing
beaches Friday. Minor coastal flooding will also be possible
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-062115-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
407 PM CDT Wed Apr 5 2023

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Small Craft Advisory in effect for the Middle Texas Coastal Waters
through 10 PM tonight.

Scattered thunderstorms possible through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Small Craft Advisory conditions likely Thursday through Thursday
night.

Scattered to possibly numerous thunderstorms Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TE/TMT

In the hours before

Special weather statement, Apr 5, 6:30 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
630 PM CDT Wed Apr 5 2023

TXZ233-234-246-247-060000-
Inland Calhoun TX-Victoria TX-Inland Refugio TX-Goliad TX-
630 PM CDT Wed Apr 5 2023

...A strong thunderstorm will impact portions of northwestern
Calhoun, Victoria, east central Goliad and north central Refugio
Counties through 700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bloomington, or 8 miles north of McFaddin, moving northeast at 40
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Victoria, McFaddin, Guadalupe, Fannin, Victoria Colony Creek Country
Club, Nursery, Victoria Riverside Park, Victoria College, Victoria
Mall, Saxet Lakes, Brentwood Subdivision, Inez, Salem, Telferner,
Downtown Victoria, Fordtran, Dacosta, Wood Hi, Bloomington and
Victoria Detar Hospital North.

This includes the following highways...
 US Highway 59 between mile markers 622 and 656.
 US Highway 77 between mile markers 560 and 602.
 US Highway 87 between mile markers 798 and 826.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2906 9694 2902 9683 2892 9679 2892 9678
      2890 9676 2889 9673 2887 9673 2885 9670
      2884 9672 2883 9671 2846 9695 2860 9727
      2899 9713 2910 9698
TIME...MOT...LOC 2329Z 210DEG 37KT 2868 9701

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:57 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces16 hr
Apr 5, 2:45 PM CDTSmall Craft AdvisoryCRP22 hr
Apr 5, 2:47 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces20 hr
Apr 5, 6:30 PM CDTSpecial Weather StatementCRPVictoria30 min

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.